For 2 years my boyfriend has been using pills. Started with lortabs for a year then went to perc. 30s. He is trying to quit but wants to do it by slowly stepping down. One question I have is Is it best to quit cold turkey or slowly quit? Is there anything serious that can happen from self detox? If so what? He was taking 2-3 a day but "says" he is taking one a day if that. The days he cant find them or get any he calls me crying upset and talking about walking off the job. Says he cant deal with this. I dont know what to do or say to help show him I stand behind him. What tips or tricks can we do to get his mind off of them? He has takek the first steps into recovery. He admitted he had the problem and I think he is trying to quit. How do you know if they are serious? I mean if he wants to quit so ba why can't he bring himself to cold turkey it?
Boyfriend on perc. 30's trying to stop. I need help of any kind. What to do? What to say?
Added 20 Aug 2009:
Ok. Well the day I posted this he had went the whole day without any. Today is day 3 and he is still not had any. He called everyone he knows and has even informed them that he is done. No matter what noone is to assist him in getting any. The first day was the hardest but the second day he said he didn't feel that bad. I am so happy and proud of him. So this weekend we are going out to celebrate him starting on the road to recovery. The only concern I have is now he is talking about going to a suboxone or methadone clinic. The don't give you a scrip for them you just have to go everyday once a day for a dose. And they slowly easy you off them. I have heard about both of them being addicting..Is that true??
18 Aug 2009
He's only been addicted for 2 years which is not long at all for opiate addicts. I doubt very much he can wean down by himself. Usually this is just a ploy to keep people that know at bay so the addict can keep taking their pills. With only 2 years under his belt cold turkey would be his best bet. 5 days of the worst flu like symptoms you've ever seen and then it's over. Then he has to deal with the mental cravings that will bother him quite a bit for the next year or so. Don't be surprised if he relapses as a first time cold turkey is rarely successful but that doesn't mean he won't be.
Is rehab an option for him?? Rehab gives addicts the tools that many lack to quit and stay sober. I think every addict needs to try it once and if it doesn't work then start looking at opiate replacement theraopies like buprenorphene (suboxone,subutex) and Methadone (MMT)... Good luck and try and be as supportive as you can, you're in for a rough ride to say the least... Dave
18 Aug 2009
Look if you have never detoxed, it's easy to sit on the side lines and say do this and do that. But to go cold turkey is the worst hurt you will ever know, most people can't just stop the world to get clean. You said he has a job, if he goes cold turkey he will prob lose it, most bosses want there employees on the job and sharp.
My advice is to ask the Dr for 10 and 5 mg pills and start cutting down his dose slowly till he can quit without sickness and keep his job. But the above person is right he will need your support and love to get through I've been there, and he may relapse most do. He will get better if he wants to. NA and AA are good places to get support while going through this. It is not a sign of weakness to ask for help from these support groups.
God Bless and good luck to both of you, how ever he acts you will be the most important thing to him. Remember if things get bad it's the drugs talking not him.
19 Aug 2009
I know you want to help him and fix his problem, but if "he" really wants to stop... he should be writing about this himself. One of the hardest things in the world to watch, is someone you care about losing themselves to drugs. Unfortunately, you will NEVER be able to make him the person he once was. He's gone/going through a significant change in direction and he'll have to deal with the course he's on. Watch out for yourself... it's easy to get caught up in someone else's troubles and lose yourself! Take care, Kim
2 Aug 2010
I was addicted to OC 80's and other opiates, and I did extensive research about recovery etc. There is a LOT of misinformation out there about what to take to end an addiction to opiates. But here's the straight scoup.
DXM is a drug that is commonly found in cough suppressants and is sold OTC in drug/grocery stores. It is a dissociative and is VERY powerful. However it is NOT addictive. It does have a very very interesting characteristic though. It is almost identical molecularly to Morphine, however, it does not have the "high" that Morphine provides. It does, however, taken moderately almost entirely take away any and all physical withdrawal symptoms. I was severely addicted to opiates, and when I took DXM, within 2 hours of my first dose, my stomach cramps, diarrhea, and leg spasms went away.
This is where you have to just suck it up and be a "man" about the addiction. You have to get through the fact that you're not high as heck like you were when you were tooting pills. If you can get through it like so many other of us, the DXM will help with the rest.
By the way, major studies by medical professionals have factuated that DXM takes away tolerance from opiates, therefore any and all withdrawal (at least 90% of withdrawal) symptoms.
Hope this helps anyone out there suffering the need to constantly be high.
8 Feb 2012
Hello mike here , I was on lortabs for 3 years , 1st time I quit cold turkey, I takes 3 days to get your bony back then another two to get your head right, the 1 time was because. I ran out. This time I have plenty bur don't want the nightmare anymore tapered was at cling 4 10s. A day woke up Stat took 1/2. Took. Another 1/2 mid afternoon then at bed time. , I seem to have the hardes time sleeping, So I'll go to bed after taking a 1/2 they if it gets bad get up take one more half. The next day. Only. 1/2. In morning then @ bed time. The second day. The aches start and the diarrhea Doing it this way was way easier half the pains and olny ads an xTra day. I started sat morning now it's tues night no pains. And am going to use a ambiance to held me get don tonight promised myself mi would be don by thur fri and get my life back. Lots of. Hot tub. Or hot bath. Helps then skin crawling , the worst. Part was trying to sleep my mind wouldn't melt body sleep so once in a while would. Go down ans take a shot of wisky that would let me sleep a bit longer
- Lortab Information for Consumers
- Lortab Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lortab (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been on alot of medications in the past to try and help my pain, but all of it is just to strong, I have come back to the Lortab every time, I ...
4 answers • 28 Sep 2009
Is it safe for My doctor to abruptly stop my Lortab (after 5 years!) & put me on Suboxone Or Ultram?
I've been taking (medical reasons ONLY and VERY responsibly- 3 a day) Lortab 10-500 for 3 years (started on 5/500 & increased strength due ...
5 answers • 25 Dec 2010
After rehab, I went to a pain management doc and he tried me on Suboxone. About 2 hours later, I got so nauseated, I had to stop it. I have read many ...
3 answers • 22 Feb 2011
I injured my back several months ago and have been using them since. My former doctor suspected me of being addicted and simply discharged me as a ...
1 answer • 9 May 2011
I have been reading that lorcet and lortab are the same...If the two medication are the same. why is
... it that when I take the lorcet I vomit non stop. Lortab doesn't have that affect on me. But actually helps my pain ... thank you
2 answers • 23 Jan 2013